Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2012, 1:26 PM EDT for 5 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 1:26 PM EDT (17:26 UTC)
- Expired
- Jul 10, 2012, 2:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Whitfield County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WWUS82 KFFC 101726
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT TUE JUL 10 2012
GAZ003>005-012-019-020-101800-
126 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
MURRAY...BARTOW...CATOOSA...FLOYD AND GORDON COUNTIES UNTIL 200 PM
EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VARNELL TO ROME...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY...BARTOW...CATOOSA...FLOYD AND GORDON
COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SALEM...RESACA...SUGAR VALLEY...ROME...COOSA...
ARMUCHEE...EVERETT SPRINGS...LAKE MARVIN...MILL CREEK...ROCKY FACE...
TUNNEL HILL...WOOD STATION...BLUE SPRING...BEAUMONT AND RINGGOLD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3458 8470 3417 8500 3426 8547 3429 8546
3428 8539 3438 8533 3443 8518 3458 8511
3459 8506 3472 8505 3472 8513 3481 8513
3477 8514 3477 8515 3478 8520 3485 8520
3486 8526 3498 8526 3499 8476
TIME...MOT...LOC 1726Z 270DEG 6KT 3488 8500 3458 8494
3432 8518
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:09 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 10:09 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 AM EDT TUE JUL 10 2012 .UPDATE... ONLY MINOR TWEAKS PLANNED TO THE FORECAST THIS MORNING BASED ON CURRENT TRENDS. NO CHANGES TO THE POPS THOUGH. DIURNALLY DRIVEN THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND INTO TONIGHT. WITH STATIONARY BOUNDARY JUST NORTH OF THE STATE MAY SEE STORMS LINGER OVERNIGHT...PARTICULARLY ACROSS NORTH GEORGIA. ISOLATED SEVERE STORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON ACROSS THE CWA. 11 && .PREV DISCUSSION... SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED 505 AM EDT TUE JUL 10 2012/ MAIN FORECAST CONCERN CONTINUES TO BE PRECIP CHANCES AND QPF IN ASSOCIATION WITH NEARLY STATIONARY FRONT NEAR NORTH GA AND PLENTIFUL AVAILABLE MOISTURE. LATEST MODEL SOLUTIONS STILL HAVE SLIGHT DIFFERENCES IN LOCATION OF THE FRONT... WITH THE NAM AND SREF SLIGHTLY FARTHER SOUTHWARD THAN THE GFS. NONETHELESS THERE WILL BE AMPLE MOISTURE AVAILABLE AND ENOUGH RADIATIONAL HEATING TO TRIGGER CONVECTION ACROSS MUCH OF THE AREA. THE BEST CHANCE WILL BE NEAR ATLANTA NORTHWARD... WITH LIKELY POPS THIS AFTERNOON INTO EVENING AND AGAIN ON WEDNESDAY. CHANCE POPS WILL EXTEND SOUTHWARD. PROGGED PW VALUES ARE AGAIN NEAR 1.80 INCHES FOR BOTH DAYS ALONG WITH WEAK VERTICAL WIND SHEAR...THEREFORE IN COMBINATION WITH AMPLE CAPE...ANY STORMS WILL CONTINUE TO HAVE THE MAIN THREATS OF SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS. BOTH THE NAM AND GFS HAVE 24HR QPF VALUES UP NEAR AN INCH IN THE NORTHEAST PART OF THE FORECAST HOUR ENDING AT 12Z WEDNESDAY. THEY DIFFER GREATLY IN AMOUNTS SOUTHWARD WITH THE GFS NEAR 0.75-1.00 INCHES IN THE WEST AND 0.25 INCHES ELSEWHERE... WHILE THE NAM IS ALMOST OPPOSITE HAVING THE EAST CENTRAL AREAS GETTING UP NEAR 0.75 INCHES AND THE WEST AND SOUTH 0.25 INCHES OR LESS. HPC GUIDANCE APPEARS TO BE CLOSE TO A BLEND OF THESE SOLUTIONS...GENERALLY HAVING 0.50-0.75 INCHES NORTH OF ATLANTA AND LESS SOUTHWARD. THIS SEEMS REASONABLE WHILE SOME LOCATIONS WILL OBVIOUSLY RECEIVE HIGHER AMOUNTS FROM HEAVY DOWNPOURS IN THUNDERSTORMS. WEDNESDAY QPF ALSO HAS DECENT DISCREPANCIES BETWEEN THE MODELS AS THE GFS HAS 12HR TOTALS OF NEAR 0.75 INCHES FOR MUCH OF THE AREA EXCEPT THE FAR SOUTH... WHILE THE NAM FOCUSES 0.50-1.00 INCHES NORTH OF ATLANTA. ALL CONSIDERED...FROM TODAY THROUGH 00Z THURSDAY MANY LOCATIONS WILL LIKELY RECEIVE 0.50-1.50 INCHES WITH THE HIGHEST AMOUNTS GENERALLY BEING IN THE NORTHERN TO CENTRAL AREAS. FOR TEMPS...USED BLEND OF MAV AND MET GUIDANCE WITH MINOR TWEAKS AND RAISED MIN TEMPS FOR TUESDAY NIGHT IN SOME AREAS BASED ON PROGGED CLOUD COVER AND PRECIP EFFECTS. HIGHS TODAY WILL GENERALLY BE IN THE UPPER 80S TO LOW 90S IN MOST OF THE NORTH AND WEST... WITH MID 90S SOUTHEAST... AND HIGHS WEDNESDAY WILL LIKELY BE 2-3 DEGREES COOLER WITH MORE WIDESPREAD CLOUD COVER. BAKER LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED 505 AM EDT TUE JUL 10 2012/ NO BIG CHANGES TO LONG TERM PATTERN. SURFACE BOUNDARY REMAINS STALLED ACROSS GEORGIA FOR MUCH OF THE PERIOD WHILE A TROUGH CONTINUES FROM THE LOWER MISSISSIPPI VALLEY INTO THE GULF. ABUNDANT MOISTURE AND LIFT SHOULD AID CONVECTION THROUGH THE WEEK MAINLY FAVORING THE NORTHERN SECTIONS. BY THE WEEKEND THE UPPER RIDGE BEGINS TO BUILD WESTWARD INTO GEORGIA AND THE CAROLINAS WITH THE ECMWF SHOWING A STRONGER RIDGE HOLDING THROUGH MONDAY. SO HAVE LOWERED POPS A BIT FOR SATURDAY THROUGH MONDAY. 41 AVIATION... 12Z UPDATE... /ISSUED 745 AM EDT TUE JUL 10 2012/ VFR CONDITIONS EXPECTED WITH EXCEPTION OF BRIEF MVFR FOG AT KAHN THIS MORNING. WINDS SHOULD STAY MOSTLY W TO WSW AT 10KTS OR LESS WITH SCT TO BKN CIGS AROUND 4-5 KFT STARTING AFTER ABOUT 15Z. THERE IS A GOOD CHANCE FOR TSRA ESPECIALLY ACROSS THE NORTHERN SITES AFTER 18Z AND INTO THE EVENING...HOWEVER FUTURE UPDATES MAY TWEAK THE TIMING AS SEEN BEST FIT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF TSRA LATER TODAY. HIGH CONFIDENCE ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 71 88 71 / 60 60 60 50 ATLANTA 91 72 87 71 / 60 50 60 60 BLAIRSVILLE 84 69 80 68 / 70 60 70 70 CARTERSVILLE 92 70 87 69 / 70 60 70 70 COLUMBUS 93 73 92 72 / 40 30 40 40 GAINESVILLE 91 71 85 71 / 70 60 70 70 MACON 94 72 93 73 / 40 30 40 50 ROME 92 70 89 72 / 70 60 70 70 PEACHTREE CITY 91 70 88 69 / 50 40 50 50 VIDALIA 96 76 94 75 / 30 30 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...11 SHORT TERM...BAKER LONG TERM....41 AVIATION...BAKER
Hazardous weather outlook, Jul 10, 10:32 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT TUE JUL 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FRONTAL BOUNDARY WILL LINGER ACROSS NORTH GEORGIA THROUGH TONIGHT WHILE AN UPPER LEVEL LOW REMAINS OVER THE LOWER MISSISSIPPI RIVER VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE QUARTER SIZED HAIL... 60 MPH WIND GUSTS AND FREQUENT LIGHTNING. HEAVY RAIN IS ALSO POSSIBLE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON THROUGH TONIGHT. .DISCUSSION... THE FRONTAL BOUNDARY AND THE UPPER LOW WILL COMBINE TO PRODUCE MODERATE INSTABILITY AND ABUNDANT MOISTURE FOR SCATTERED ACROSS CENTRAL GEORGIA...AND NUMEROUS THUNDERSTORMS ACROSS NORTH GEORGIA. WITH CAPES INCREASING TO 2500 TO 3000...ISOLATED SEVERE STORMS ARE POSSIBLE JUST ABOUT ANYWHERE IN NORTH AND CENTRAL GEORGIA. THE MAIN THREAT WILL BE DAMAGING WINDS. PEA TO QUARTER SIZED HAIL IS ALSO POSSIBLE...BUT MAINLY ACROSS NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. DUE TO A PERSISTENT SURFACE BOUNDARY...THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS NORTH GEORGIA THROUGH THE PERIOD...AND THERE REMAINS THE THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 12:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT TUE JUL 10 2012
GAZ002-101715-
1242 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER COUNTY UNTIL 115 PM EDT...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDAR GROVE...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER COUNTY THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CEDAR GROVE...COOPER HEIGHTS...CENTER POST...
LAFAYETTE...LINWOOD...ROCK SPRING...NOBLE...VILLANOW...SUTTLES MILL
AND NAOMI. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3486 8526 3485 8520 3478 8520 3477 8514
3472 8517 3472 8505 3459 8506 3459 8552
3461 8554 3473 8546 3488 8544 3498 8536
3498 8526
TIME...MOT...LOC 1642Z 290DEG 12KT 3466 8543Special weather statement, Jul 10, 12:47 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EDT TUE JUL 10 2012
GAZ015-101715-
1247 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN COUNTY UNTIL 115 PM EDT...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NIMBLEWILL...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN COUNTY THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NIMBLEWILL...CAMP MERRILL...BLOOD MOUNTAIN SHELTER...
TURNERS CORNER...GARLAND...AURARIA...DAHLONEGA AND PORTER SPRINGS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3473 8386 3472 8385 3462 8387 3456 8387
3452 8383 3446 8389 3447 8393 3446 8392
3442 8398 3447 8411 3454 8419 3460 8419
3465 8415 3466 8412 3464 8404 3474 8394
TIME...MOT...LOC 1647Z 270DEG 3KT 3457 8411Special weather statement, Jul 10, 12:57 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 PM EDT TUE JUL 10 2012
GAZ004-011-012-019-101730-
1257 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINS...DIME SIZED
HAIL...AND 40 MPH WINDS IN WHITFIELD...CHATTOOGA...FLOYD AND GORDON
COUNTIES UNTIL 130 PM EDT...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MILL CREEK TO 7 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 130
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOLLAND...
CHATTOOGAVILLE...TIDINGS...JAMES H. FLOYD STATE PARK...LYERLY...
BERRYTON...SUMMERVILLE...MENLO...TRION...CLOUDLAND...SUBLIGNA...MILL
CREEK...LAKE MARVIN...ARMUCHEE AND EVERETT SPRINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3459 8506 3472 8505 3472 8514 3484 8506
3467 8489 3468 8494 3462 8491 3462 8488
3427 8508 3412 8543 3459 8553
TIME...MOT...LOC 1657Z 321DEG 7KT 3469 8504 3440 8521
3426 8553Special weather statement, Jul 10, 1:10 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
110 PM EDT TUE JUL 10 2012
GAZ001-002-101730-
110 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
40 MPH WINDS IN WALKER AND DADE COUNTIES UNTIL 130 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDAR GROVE...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND DADE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RISING FAWN...CEDAR GROVE...NAOMI...CENTER
POST...LAFAYETTE...LINWOOD...ROCK SPRING...CHICKAMAUGA...COOPER
HEIGHTS...CHATTANOOGA VALLEY AND NOBLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3486 8526 3485 8520 3478 8520 3477 8514
3472 8517 3472 8505 3459 8506 3459 8552
3480 8558 3481 8545 3488 8544 3497 8537
3498 8536 3498 8527
TIME...MOT...LOC 1710Z 269DEG 6KT 3472 8547Special weather statement, Jul 10, 1:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT TUE JUL 10 2012
GAZ015-016-101745-
111 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE AND LUMPKIN COUNTIES UNTIL 145 PM EDT...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF CLEVELAND...MOVING EAST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE AND LUMPKIN COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP COLEMAN LAKE...TURNERS CORNER...
GARLAND...PORTER SPRINGS...WHITLEY GAP SHELTER...LOW GAP SHELTER...
QUALATCHEE LAKE...LEAF...MOSSY CREEK...SMITHGALL WOODS CONSERVATION
AREA...UNICOI STATE PARK...ANNA RUBY FALLS...ROBERTSTOWN...HELEN AND
SAUTEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3477 8364 3473 8363 3465 8366 3454 8362
3450 8367 3451 8378 3448 8386 3449 8395
3467 8396 3467 8387 3472 8386 3473 8383
3478 8383 3479 8381 3480 8369
TIME...MOT...LOC 1711Z 269DEG 6KT 3458 8385Special weather statement, Jul 10, 1:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT TUE JUL 10 2012
GAZ003>005-012-019-020-101800-
126 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
MURRAY...BARTOW...CATOOSA...FLOYD AND GORDON COUNTIES UNTIL 200 PM
EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VARNELL TO ROME...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY...BARTOW...CATOOSA...FLOYD AND GORDON
COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SALEM...RESACA...SUGAR VALLEY...ROME...COOSA...
ARMUCHEE...EVERETT SPRINGS...LAKE MARVIN...MILL CREEK...ROCKY FACE...
TUNNEL HILL...WOOD STATION...BLUE SPRING...BEAUMONT AND RINGGOLD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3458 8470 3417 8500 3426 8547 3429 8546
3428 8539 3438 8533 3443 8518 3458 8511
3459 8506 3472 8505 3472 8513 3481 8513
3477 8514 3477 8515 3478 8520 3485 8520
3486 8526 3498 8526 3499 8476
TIME...MOT...LOC 1726Z 270DEG 6KT 3488 8500 3458 8494
3432 8518The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:04 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Jul 9, 8:20 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Jul 9, 8:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 9, 8:34 PM EDT | Special Weather Statement | FFC | Pike | 26 min |
| Jul 9, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 41 min |
| Jul 9, 8:52 PM EDT | Special Weather Statement | FFC | Carroll | 38 min |
| Jul 9, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 32 min |
| Jul 9, 9:00 PM EDT | Special Weather Statement | FFC | Lamar | 30 min |
| Jul 9, 9:28 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 9, 9:30 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jul 9, 9:33 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jul 9, 9:43 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 9, 9:56 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jul 9, 10:10 PM EDT | Special Weather Statement | FFC | Bibb, Monroe | 35 min |
| Jul 9, 10:16 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jul 9, 10:34 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Jul 9, 10:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Jul 9, 10:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 9, 10:56 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 49 min |
| Jul 9, 11:13 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Jul 9, 11:37 PM EDT | Special Weather Statement | FFC | Barrow | 38 min |
| Jul 9, 11:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 10, 12:11 AM EDT | Special Weather Statement | FFC | Taliaferro | 34 min |
| Jul 10, 12:48 AM EDT | Special Weather Statement | FFC | Murray | 42 min |
| Jul 10, 1:09 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 36 min |
| Jul 10, 1:28 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 32 min |
| Jul 10, 1:32 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 28 min |
| Jul 10, 2:00 AM EDT | Special Weather Statement | FFC | Fannin, Union | 30 min |
| Jul 10, 12:06 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 24 min |
| Jul 10, 12:21 PM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Jul 10, 12:28 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
| Jul 10, 12:42 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jul 10, 12:47 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| Jul 10, 12:57 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 33 min |
| Jul 10, 1:10 PM EDT | Special Weather Statement | FFC | Walker | 20 min |
| Jul 10, 1:11 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jul 10, 1:41 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jul 10, 2:01 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 29 min |
| Jul 10, 2:11 PM EDT | Special Weather Statement | FFC | White | 19 min |
| Jul 10, 2:29 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Murray, Union, Walker and 1 more | 31 min |
| Jul 10, 2:59 PM EDT | Special Weather Statement | FFC | Towns, Union | 31 min |
| Jul 10, 3:08 PM EDT | Special Weather Statement | FFC | Banks | 22 min |
| Jul 10, 3:13 PM EDT | Special Weather Statement | FFC | Pickens | 17 min |
| Jul 10, 3:25 PM EDT | Special Weather Statement | FFC | Union | 20 min |
| Jul 10, 3:36 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Pickens, Union | 24 min |
| Jul 10, 3:43 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Jul 10, 3:59 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Lumpkin, Union | 31 min |
| Jul 10, 4:07 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 10, 4:27 PM EDT | Special Weather Statement | FFC | Union | 33 min |
| Jul 10, 4:36 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 10, 4:40 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jul 10, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin | 31 min |
| Jul 10, 4:57 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 33 min |
| Jul 10, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Lumpkin | 32 min |
| Jul 10, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 45 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Jul 10, 5:34 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Jul 10, 5:37 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 23 min |
| Jul 10, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 51 min |
| Jul 10, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 50 min |
| Jul 10, 5:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Jul 10, 5:54 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
| Jul 10, 5:58 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 32 min |
| Jul 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 28 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Polk | 48 min |
| Jul 10, 6:29 PM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 46 min |
| Jul 10, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 30 min |
| Jul 10, 6:36 PM EDT | Special Weather Statement | FFC | Stewart | 39 min |
| Jul 10, 6:39 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Jul 10, 6:45 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 30 min |
| Jul 10, 6:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 10, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 40 min |
| Jul 10, 6:56 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Jul 10, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson | 30 min |
| Jul 10, 7:08 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 37 min |
| Jul 10, 7:11 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Polk | 30 min |
| Jul 10, 7:16 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| Jul 10, 7:17 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Jul 10, 7:27 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Jackson | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.